Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Geometric taming of compacta in $ E\sp{n}$


Author: David G. Wright
Journal: Proc. Amer. Math. Soc. 86 (1982), 641-645
MSC: Primary 57N35; Secondary 57N15, 57N45, 57N75
MathSciNet review: 674097
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate $ k$-dimensional compacta in $ {E^n}(k \leqslant n - 3)$ that satisfy geometric properties. We prove that such a compactum $ X$ in $ {E^n}$ is tamely embedded if each point of $ X$ can be touched by the tip of a cone from the complement of $ X$. Furthermore, we show that a $ k$-dimensional compactum $ Y$ in $ {E^n}(k \leqslant n - 3)$ is tame if $ Y$ has vertical order $ n - k - 2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N35, 57N15, 57N45, 57N75

Retrieve articles in all journals with MSC: 57N35, 57N15, 57N45, 57N75


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0674097-7
Keywords: Tame embeddings, vertical order, topological embeddings of compacta
Article copyright: © Copyright 1982 American Mathematical Society